Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Difficult in food intake. Underwent stretching surgery and on high medication. Medicines caused harm?

My husband is having a horrible time getting his food to go into the stomach . He has had surgery and the stretching done that the doctors recommended, but nothing seems to help. He has been taking strong pain medication for the last few years and I am asking if they deaden the asophagus so that swallowing can become a problem?
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

Read about your husband having difficulty in swallowing. Since he has already undergone the surgery which is like the last hope and still has not much improvement then he needs to use good lifestyle modifications to aid his swallowing.

avoid spicy, oily and cold food
eat food on time and take your time in chewing them properly in little quantity
avoid pain medications (like you rightly mentioned) as they increase the reflux which is the main cause of your husbands condition.
Try doing yoga and other meditative exercises to improve your swallowing ability
There is a new technique called the bio feedback which is available in some centres, try getting information on the same and use that on him

hope he recovers


Dr Sriram Nathan

Answered: Wed, 14 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor